Hail, Boone
- When
- June 28, 4:20 AM CST
- Where
- Boone County, Omaha
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.450, -93.180
A cold front moved into Arkansas on the 28th, triggering some severe thunderstorms. The front lingered in the state on the 29th and 30th, but the front had weakened by then and severe weather was more isolated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas on the 28th, triggering some severe thunderstorms. The front lingered in the state on the 29th and 30th, but the front had weakened by then and severe weather was more isolated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 2:41 AM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 341 AM CDT TUE JUN 28 2011 .SHORT TERM...TODAY THROUGH FRIDAY SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY OVER NORTHERN ARKANSAS THIS MORNING. ANALYSIS OF 00Z UPPER AIR DATA SHOWS A LARGE 500 MB RIDGE CENTERED OVER TEXAS...WITH SEVERAL WAVES MOVING AROUND THE NORTHERN PERIPHERY OF THE RIDGE TOUCHING OFF SHOWERS/STORMS JUST TO THE NORTH OF THE BOUNDARY. THE SHOWERS AND STORMS WILL CONTINUE TO MOVE EAST NEAR AND TO THE NORTH OF THE FRONT THIS MORNING...DIMINISHING AFTER SUNRISE INVOF NORTH CENTRAL/NORTHEAST ARKANSAS. A FEW STRONG STORMS ARE POSSIBLE... PRIMARILY OVER THE FAR NORTHERN COUNTIES OF ARKANSAS. THE MODELS CONTINUE TO SHOW THE RIDGE CONTRACTING TODAY...ALLOWING THE FRONTAL BOUNDARY TO GAIN MOMENTUM AND MOVE FURTHER INTO THE STATE. ADDITIONAL SHOWERS/STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY THIS AFTERNOON NEAR CENTRAL ARKANSAS...AND THESE SHOULD DIMINISH THIS EVENING. ANY STORMS THAT DEVELOP THIS AFTERNOON AND EVENING COULD BECOME STRONG/SEVERE...WITH MARGINALLY SEVERE HAIL AND WIND BEING THE PRIMARY THREAT. A WIDESPREAD SEVERE WEATHER EPISODE...HOWEVER...IS NOT EXPECTED AT THIS TIME. THE FRONT WILL START TO MOVE BACK TO THE NORTH AS A WARM FRONT LATE TONIGHT AND ON WEDNESDAY...AS THE RIDGE EXPANDS YET AGAIN. ANY APPRECIABLE RAIN CHANCES WILL COME TO AN END BY LATE WEDNESDAY... WITH HOT AND DRY CONDITIONS RETURNING. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY THE UPPER RIDGE OF HIGH PRESSURE WILL BE OVER SOUTHERN MISSOURI TO BEGIN THE PERIOD. MODELS SHOW THE RIDGE BUILDING WEST ON MONDAY. THIS WOULD BRING NORTHWEST FLOW TO ARKANSAS. A FRONT WILL BE STATIONARY IN MISSOURI SATURDAY AND SUNDAY BUT WILL SAG CLOSE TO NORTHEAST ARKANSAS ON MONDAY. MOISTURE INCREASES IN THE SOUTHEAST HALF OF THE STATE MONDAY AND A SIGNIFICANT SHORT WAVE WILL MOVE ACROSS SOUTHEAST ARKANSAS MONDAY NIGHT. WILL KEEP THE WEEKEND DRY BUT INCLUDED SLIGHT CHANCE POPS FOR THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. TEMPERATURES WILL REMAIN ABOVE NORMAL. IF ANY HEAT ADVISORIES ARE NEEDED...THEY WOULD BE IN THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 90 68 90 68 / 30 20 20 10 CAMDEN AR 98 73 98 73 / 30 30 20 10 HARRISON AR 88 70 91 71 / 30 30 20 10 HOT SPRINGS AR 97 75 96 75 / 30 30 20 10 LITTLE ROCK AR 98 75 94 74 / 30 30 20 10 MONTICELLO AR 98 75 96 75 / 30 30 20 10 MOUNT IDA AR 97 71 96 71 / 30 30 20 10 MOUNTAIN HOME AR 89 68 91 69 / 20 20 20 10 NEWPORT AR 92 69 91 69 / 30 20 20 10 PINE BLUFF AR 97 74 94 74 / 30 30 20 10 RUSSELLVILLE AR 96 72 93 73 / 30 30 20 10 SEARCY AR 94 73 91 70 / 30 30 20 10 STUTTGART AR 97 75 92 72 / 30 30 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-OUACHITA-PERRY- PIKE-PRAIRIE-PULASKI-SALINE. && SHORT TERM...57 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUN 28 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES TODAY WILL RANGE FROM NEAR 90 DEGREES IN THE NORTH...TO THE LOWER 100S SOUTH. THE COMBINATION OF HIGH HUMIDITY AND HOT TEMPERATURES WILL ALLOW FOR AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. A HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR PARTS OF CENTRAL AND SOUTH ARKANSAS. A COLD FRONT HAS STALLED IN NORTH ARKANSAS. SHOWERS AND THUNDERSTORMS IN MISSOURI ARE EXPECTED TO MOVE INTO NORTH ARKANSAS AND SOME WILL BECOME SEVERE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON TODAY FOR NORTH ARKANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE. A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING IN THE NORTH AS ANOTHER PIECE OF ENERGY MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL BACK TO THE NORTH ON WEDNESDAY...WITH MOSTLY DRY WEATHER RETURNING...AND TEMPERATURES WILL HEAT UP OVER THE REGION THROUGH THE WEEK AS HIGH PRESSURE EXPANDS OVER THE REGION. EACH DAY...AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S...WITH LOCATIONS OVER CENTRAL AND SOUTHERN ARKANSAS APPROACHING OR EVEN EXCEEDING 100 DEGREES. LOW TEMPERATURES AT NIGHT ARE ONLY EXPECTED TO FALL INTO THE MID TO UPPER 70S. THE WARM TEMPERATURES...COMBINED WITH ELEVATED HUMIDITY LEVELS WILL ALLOW FOR AFTERNOON HEAT INDEX VALUES TO REACH 100 TO 105 DEGREES. HEAT INDEX READINGS OVER CENTRAL AND SOUTHERN ARKANSAS WILL LIKELY EXCEED 105 DEGREES. LATER IN THE WEEK...A FEW LOCATIONS ACROSS THE SOUTH WILL LIKELY SEE AFTERNOON HEAT INDEX VALUES NEAR 110. DURING THE NEXT SEVEN DAYS...PEOPLE SHOULD OBSERVE HEAT SAFETY RULES. IF POSSIBLE...LIMIT OUTDOOR ACTIVITY TO THE EARLY MORNING OR THE EVENING HOURS. IF YOU MUST WORK OUTSIDE...TAKE FREQUENT BREAKS... WEAR LIGHT COLORED AND LOOSE FITTING CLOTHING...AND DRINK PLENTY OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 AM CDT TUE JUN 28 2011
ARZ005-006-281050-
BAXTER AR-FULTON AR-
503 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAXTER AND WESTERN
FULTON COUNTIES UNTIL 545 AM CDT...
AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
RED BANK LANDING TO 4 MILES NORTHWEST OF PIGEON CREEK PARK TO 3 MILES
SOUTHEAST OF LONG MTN...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SALEM... VIOLA... STURKIE...
SALEM ARPT... ROBINSON PT LNDG... OTT...
GAMALIEL LANDING... FLINT SPRINGS... FAWN PARK...
BYRON... ARKAWANA... VIDETTE...
THREE BROTHERS... MITCHELL... HENDERSON...
GEPP... GAMALIEL... ELIZABETH...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3642 9170 3633 9186 3628 9209 3639 9253
3647 9252 3648 9248 3651 9242 3650 9206
TIME...MOT...LOC 1003Z 287DEG 24KT 3649 9229 3645 9237
3643 9248
57SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 AM CDT TUE JUN 28 2011
ARZ004-281100-
MARION AR-
513 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 600
AM CDT...
AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
BUCK CREEK PARK TO 3 MILES NORTHWEST OF FLIPPIN TO AMOS...AND MOVING
EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BULL SHOALS... OZARK ISLE... LAKEWAY...
FLIPPIN... DODD CITY... SNOW...
REA VALLEY... PEEL... OAKLAND...
MONARCH... TATER KNOB... SHORT MTN...
PINE MTN... OAKLAND PUBLIC USE AREA...
LEE MTN... JONES PT WMA... HWY 125 PARK...
HAND VALLEY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3649 9254 3639 9254 3635 9259 3635 9253
3631 9256 3631 9252 3627 9254 3626 9249
3619 9248 3630 9282 3635 9288 3648 9288
3647 9286 3650 9284
TIME...MOT...LOC 1014Z 285DEG 34KT 3644 9276 3631 9259
3635 9253
57The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 10:19 UTC.
15 hail, 13 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Large tree limbs were knocked down, and there was some minor property damage.
Rainfall measured 1.07 inches in 30 minutes.
Many trees were blown down south and east of Mountain Home.
Thunderstorm winds blew down large limbs.
Trees and power lines were blown down.
Large oak trees were uprooted. Several fireworks stands were destroyed. Several buildings had damage to roofs and siding.
Tree limbs greater than 6 inches in diameter were knocked down.
Multiple trees were blown down.
Trees were blown down along Arkansas Highway 5 north of Mountain View.
Trees were blown down along Arkansas Highway 14 east of Mountain View.
Several large tree limbs were blown down.
There were several reports of penny size hail on Interstate 30.
There were several reports of penny size hail on Interstate 40.
Trees were blown down on Lakeshore Dr.
Power poles and power lines were blown down.
Polk 93 and Polk 164 were blocked by downed trees and power lines. Trees fell on a house and a vehicle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310883, 310884, 310885, 312310, 310886, 312305, 312306, 312308, 312313, 312316, 312318, 312319, 312320, 312322, 312324, 312327, 312325, 312329, 312332, 312333, 312337, 312339, 312349, 312344, 312345, 312346, 312356, 312359, 312362.